Tornado, Campbell
- When
- June 7, 3:34 PM MST to 3:55 PM MST
- Where
- Campbell County, 15 mi NE of Recluse
- Rating
- F1
- Path length
- 4 mi
- Path width
- 30 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.883, -105.483
A supercell thunderstorm developed across northern Campbell County and moved to the northeast. A small tornado touched down just southwest of the intersection of Bay Horse and Weischedel Roads.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A supercell thunderstorm developed across northern Campbell County and moved to the northeast. A small tornado touched down just southwest of the intersection of Bay Horse and Weischedel Roads. It damaged trees on several ranches as it traveled north along Bay Horse Road into Montana. Path width was estimated. A funnel cloud was observed near the tornado, but did not appear to touch down. Quarter sized hail, wind gusts around 60 mph, and heavy rain were also reported with the storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 7, 12:50 PM MST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 150 PM MDT TUE JUN 7 2005 .SHORT TERM...UPPER LOW VCNTY SLC KICKING OFF SHORT WAVES MOVING TOWARD THE AREA THIS AFTERNOON. MAIN WAVE IS COMING INTO SWRN WY...AND LEAD WAVE COMING UP FROM SERN WY FOR TOWARD NERN WY...MUCH FARTHER WEST THAN MODELS HAVE PLACED IN WRN NE. AS A RESULT...STRONGER SFC LOW NOW OVER CPR...WITH ANOTHER IN WRN NE PUMPING 60+ DEWPOINTS INTO CNTRL SD. 18Z UNR SOUNDING IS VERY UNSTABLE...WITH JUST A BIT OF NEG CAPE LEFT TO ERODE...WHICH WILL OCCUR IN A FEW HOURS AS WINDS WILL SHIFT TO SE AND DEWPOINTS INCREASE. FORECAST SOUNDINGS ALSO SHOW INCREASING SHEAR BY EVENING. AS SHORT WAVE MOVES NORTH OF THE FORECAST AREA BY MORNING...WITH CLEARING OVER THE EASTERN ZONES AND SOME WRAP-AROUND MOISTURE OVER NERN WY AND NWRN SD...FOLLOWED BY SURFACE HIGH PRESSURE WED. NEXT LOW DEVELOPS OVER ERN CO-WRN KS WITH INVERTED TROF ALONG FRONT RANGE AND UPSLOPE RETURN FLOW WED NIGHT-THURS MORNNING. GFS HAS TROF MUCH SHARPER THAN ETA...FOR BETTER CONVERGENCE AND UPSLOPE POTENTIAL...SO INCREASED POPS THRU THURS. TEMPS WILL COOL NEXT FEW DAYS...ESP WITH CLOUD COVER. .EXTENDED...UNSETTLED WX PATTERN LKS TO CONTINUE AT LEAST THRU THE WEEKEND. NEXT UPPER LOW FCST TO MV THRU GT BASIN ON FRI AND LIFT QUICKLY NE. THIS WL BRING ANOTHER CHC OF SHWS/TSTMS TO REGION ON FRI AND SAT. YET ANOTHER UPPER LOW FCST TO MV IN QUICKLY BEHIND FRI/SAT SYS AND THIS MAY PROD SIGNIFICANT PCPN ON SUN AND EARLY MON. LKS LIKE A MORE ZONAL FLOW WILL BEGIN TO SET UP BY TUES AND THIS MAY FINALLY DRY THINGS OUT. && .AVIATION...SCT TSTMS...SOME OF WHICH WL BE SEVERE WITH LARGE HAIL AND WINDS IN EXCESS OF 60 MPH...WILL AFFECT ALL TWEB RTES AND TAF LOCATIONS THRU 04Z...OTHERWISE VFR CONDS CAN BE EXPECTED. AFT 04Z VFR CONDS CAN BE EXPECED ACRS WRN NEB/ERN WY AND WRN SD. MVFR/IFR CONDS ARE EXPECED ACRS WRN ND THRU THE FCST PERIOD. && .UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE WY...SEVERE TSTM WATCH TIL 8 PM MDT && SANDERS/LJC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1115 AM MDT TUE JUN 7 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-081300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1115 AM MDT (1215 PM CDT) TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING...GENERALLY EAST OF A LINE FROM FAITH...TO WALL...TO PINE RIDGE. THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS ACROSS NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE WITH THE STORMS...WITH TORNADOES POSSIBLE IN CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING. A STRONG UPPER LEVEL SYSTEM OVER UTAH WILL MOVE INTO THE NORTHERN PLAINS THIS AFTERNOON. SURFACE LOW PRESSURE WILL DEVELOP OVER WESTERN NEBRASKA...BRINGING MOISTURE INTO THE AREA. TAKE TIME TO REVIEW YOUR SEVERE WEATHER PLANS AND PREPARE FOR HAZARDOUS CONDITIONS BEFORE STORMS DEVELOP. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR UPDATED INFORMATION ON THIS POTENTIALLY DANGEROUS SITUATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN CENTRAL SOUTH DAKOTA. SS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
334 PM MDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 6 SSE BROWNSVILLE 44.20N 103.65W
06/07/2005 1.25 INCH LAWRENCE SD TRAINED SPOTTER
HAIL LASTED FROM 310 TO 325 PM.
0330 PM HAIL 3 SSE BROWNSVILLE 44.24N 103.67W
06/07/2005 1.00 INCH LAWRENCE SD TRAINED SPOTTER
HAIL LASTED FROM 310 TO 330 PM.
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
345 PM MDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 24 W GILLETTE 44.28N 106.00W
06/07/2005 1.00 INCH CAMPBELL WY PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
352 PM MDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 8 SE MUD BUTTE 44.92N 102.76W
06/07/2005 1.75 INCH MEADE SD TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
358 PM MDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL STURGIS 44.41N 103.51W
06/07/2005 1.75 INCH MEADE SD PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
411 PM MDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL BEAR BUTTE 44.48N 103.42W
06/07/2005 1.00 INCH MEADE SD NWS EMPLOYEE
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
424 PM MDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 4 SE DEERFIELD 44.12N 103.28W
06/07/2005 1.00 INCH PENNINGTON SD TRAINED SPOTTER
&&
LCZEPYHAThe Rapid City radar (KUDX), 227 km away, was scanning. The volume nearest the first event began at 22:34 UTC.
1 tornado, 1 funnel cloud, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyThe tornado archive for Wyoming, 2005Warnings in Wyoming, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455336, 5455337, 5455334, 5455335.